Hi all, I took my 8 week old Irish Staffordshire Bull Terrier for his first inoculations last monday, it all seemed to go well, he didn't even yelp when the vet jabbed the needle in the scruff of his neck! I took him home and 3 hours later thought I was going to lose him!!!!! Took him straight back to the vet and was told he was suffering from an allergic reaction to the vaccine, it looked like he had anaphylactic shock, his eyes swelled up badly, he was very hot and had a swelling on the back of his neck where the needle had been. He didn't look well at all! Obviously I was very upset, had to leave him at the vets, where they gave him a "steroid injection" (I assume that means anti inflammatorys?,until later that day, they kept him under observation. Went and collected him at 7.30 that night, all seemed ok again, very glad to have my boy back, then at around 1am, before I went to bed I noticed his eyelid was a bit swollen again, watched him for a few minutes and he swelled up again before my very eyes! Rang the emergency number for the vet and took him back where he was given another small steroid injection, took him home again and stayed up all night with him, all was good, took him back to vet next morning for a check up and he was given another small steroid shot to stop him itching.
Since then the vet (who said he had never seen a dog react to the vaccination like this) has been on to the manufacturer of the Vaccine (which was: Virbac Canigen PPIL) and they say it can happen sometimes. They've recommended that when he's due his second shot next week that he gets an anti inflammatory jab in the morning and then has his vaccine later that day.
I was wondering if we had anyone on here who has experienced anything similar?
Or perhaps has any vetinary knowledge that they could share please?
All help is hugely appreciated, thank you!
Aaron and Scooby (who's back to normal now!)